Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 20, NWS Phoenix, AZ

August 25, 2013Riverside County, California

NWS Phoenix, AZ issued this flash flood warning at Aug 25, 2013, 4:29 PM PDT for Riverside County, California. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2013, 4:29 PM PDT (23:29 UTC)
Expired
Aug 25, 2013, 9:30 PM PDT
In force
5 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Riverside County, CA

The radar

The San Diego radar (KNKX), 137 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 4:30 PM PDTFLASH FLOODCottonwood Visitor Cent, CAFLOODING REPORTED BY PARK HOST AT VISITOR CENTER.
Aug 25, 7:05 PM PDTFLASH FLOODCottonwood Visitor Cent, CAPARK SERVICE REPORTS ONGOING FLASH FLOODING. RANGERS ARE ASSISTING SEVERAL STRANDED MOTORISTS WHO ARE ATTEMPTING TO EXIT PARK. ROAD BETWEEN VISITORS CENTER AND I-10 CLOSED DUE TO FLOODING. POSSIBLE ROAD WASHED OUT NORTH OF VISITORS CENTER PREVENTING EVACUATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1852 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WGUS55 KPSR 252329
FFWPSR
CAC065-260230-
/O.NEW.KPSR.FF.W.0020.130825T2329Z-130826T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
429 PM PDT SUN AUG 25 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 730 PM PDT

* AT 424 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD
  VISITOR CENTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

NEVER ATTEMPT TO CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

&&

LAT...LON 3394 11623 3395 11596 3369 11562 3366 11595
      3374 11595 3374 11600 3376 11603 3383 11613
      3385 11613

$$

MCLANE
3 follow-up statements
788 
WGUS75 KPSR 260054
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
554 PM PDT SUN AUG 25 2013

CAC065-260230-
/O.CON.KPSR.FF.W.0020.000000T0000Z-130826T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
554 PM PDT SUN AUG 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
CENTRAL RIVERSIDE COUNTY...

AT 537 PM PDT...JOSHUA TREE NATIONAL PARK OFFICIALS REPORTED 
FLOODING ON THE HIGHWAY LEADING INTO THE SOUTHERN ENTRANCE OF JOSHUA 
TREE NATIONAL PARK...IN THE VICINITY OF COTTONWOOD CENTER.

IT HAS BEEN RAINING OFF AND ON SINCE 430 PM NEAR THE SOUTHERN PARK 
ENTRANCE...WITH RADAR RAINFALL ESTIMATES OF 2.50 INCHES.

THE HIGHWAY JUST SOUTH OF THE COTTONWOOD CENTER GOES THROUGH A 
CANYON PRONE TO FLOODING...AND FLASH FLOODING HAD OCCURRED IN THAT 
AREA ACCORDING PARK OFFICIALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

NEVER ATTEMPT TO CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

&&

LAT...LON 3394 11623 3395 11596 3369 11562 3366 11595
      3374 11595 3374 11600 3376 11603 3383 11613
      3385 11613

$$

HV
465 
WGUS55 KPSR 260209
FFWPSR
CAC065-260430-
/O.EXT.KPSR.FF.W.0020.000000T0000Z-130826T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
709 PM PDT SUN AUG 25 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 930 PM PDT

* AT 659 PM PDT...FLASH FLOODING JOSHUA TREE NATIONAL PARK SERVICE 
RANGERS REPORT FLASH FLOODING OCCURRING WITHIN THE PARK. THE ROAD 
LEADING FROM INTERSTATE 10 TO THE COTTONWOOD VISITORS CENTER HAS 
BEEN CLOSED DO TO FLOODING. RAINFALL HAS TAPERED OFF ACROSS THE 
WARNING AREA...THOUGH HEAVY RUNOFF FROM EARLIER HEAVY RAINS WILL 
CONTINUE TO CAUSE FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOST   
HORSE-KEYS VIEW JOSHUA TREE NATIONAL PARK AND THE COTTONWOOD 
VISITORS CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

NEVER ATTEMPT TO CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

&&

LAT...LON 3394 11623 3395 11596 3369 11562 3366 11595
      3374 11595 3374 11600 3376 11603 3383 11613
      3385 11613

$$

MCLANE
757 
WGUS75 KPSR 260426
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
926 PM PDT SUN AUG 25 2013

CAC065-260431-
/O.EXP.KPSR.FF.W.0020.000000T0000Z-130826T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
926 PM PDT SUN AUG 25 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM PDT FOR CENTRAL
RIVERSIDE COUNTY...

AT 915 PM JOSHUA TREE NATIONAL PARK OFFICIALS INDICATED THERE NO 
LONGER WAS FLOODING WITHIN THE PARK. THE HIGHWAY BETWEEN INTERSTATE 
10 AND THE COTTONWOOD VISITORS CENTER HOWEVER REMAINS CLOSED DUE TO 
DEBRIS IN THE ROADWAY.

THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL RIVERSIDE 
COUNTY WILL THEREFORE BE ALLOWED TO EXPIRE AT 930 PM.

LAT...LON 3394 11623 3395 11596 3369 11562 3366 11595
      3374 11595 3374 11600 3376 11603 3383 11613
      3385 11613

$$

MCLANE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:10 PM PDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 25, 2:10 PM PDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
210 PM MST SUN AUG 25 2013

.SYNOPSIS...
A STORMY AND UNSETTLED PERIOD IS ANTICIPATED TONIGHT ACROSS THE
REGION AS DEEP MOISTURE FROM FORMER TROPICAL STORM IVO MOVES INTO
THE STATE FROM THE SOUTH. HEAVY RAIN AND LOCALIZED FLOODING MAY
OCCUR...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA. PRECIPITATION CHANCES DECREASE SUBSTANTIALLY FOR THE WORK
WEEK. HOWEVER...SUFFICIENT MOISTURE WILL REMAIN IN PLACE FOR A
CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
EXPECT NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.DISCUSSION...
STRENGTHENING SOUTHERLY FLOW AHEAD OF A LOW PRESSURE TROF ALONG THE
WEST COAST CONTINUED TO DRAW IN TROPICAL MOISTURE BEING SHED BY
FORMER TS IVO...NOW WEAKENING OFF THE SOUTH CENTRAL BAJA COAST. IR
IMAGERY AT 1 PM SHOWED THE IMPRESSIVE PLUME OF DEEP MOISTURE
EMANTING FROM IVO AND SPREADING NORTH ACROSS MOST OF ARIZONA.
DEEPEST MOISTURE...WITH PWAT VALUES IN EXCESS OF 2 INCHES...IS
SPREADING ACROSS WESTERN AZ AND EDGING INTO FAR SERN CA. MOIST
ADIABTIC LAPSE RATES...WARM AIR ALOFT AND COOL SURFACE TEMPS DUE TO
CLOUD COVER HAVE PUT A LID ON ANY SIGNFICANT CONVECTION EAST OF THE
LOWER CO RIVER VALLEY TODAY. WIDESPREAD SHOWERS AND AREAS OF
STRATIFORM RAIN CONTINUE TO MOVE NORTH ACROSS OUR LOWER DESERTS BUT
QPF VALUES HAVE BEEN LOW SO FAR...MOSTLY BELOW ONE QUARTER OF AN
INCH. OUT WEST...IN SERN CA...SCATTERED THUNDERSTORMS WITH LOCALLY
HEAVY RAIN HAVE STARTED TO DEVELOP IN AN AREA OF GREATER
SUNSHINE...MUCH HIGHER MLCAPE AND ALONG THE STEEP MOISTURE GRADIENT.
EXPECT TO SEE CONTINUED STORMS OUT WEST THRU THE EVENING HOURS...AND
WE MAY WELL NEED FLOOD ADVISORIES OR FLASH FLOOD WARNINGS GIVEN THE
VERY MOIST NATURE OF THE ATMOSPHERE.

DYNAMICS TONIGHT ARE NOT OVERLY IMPRESSIVE...SOME OF THE BEST
FORCING IS A RESULT OF WEAK DIFLUENCE ALOFT AHEAD OF IVO...JET
DYNAMICS AS A RESULT OF BEING IN THE RIGHT REAR QUAD OF THE 300MB
JET...AND PVA AS A RESULT OF VORT MAXES MOVING OUT OF IVO AND
SPREADING NORTH THRU THE UPPER FLOW. EVEN WEAK FORCING WILL BE
ENOUGH TO TRIGGER SIGNIFICANT SHOWER AND THUNDERSTORM ACTIVITY
TONIGHT HOWEVER. FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL ZONES
WEST OF ZONE 23 THRU 11 PM TONIGHT...THIS INCLUDES SW AZ DESERTS AND
ALL OF SERN CA. POPS WILL REMAIN LIKELY TO CATEGORICAL ACROSS OUR
CWA THRU THE EVENING HOURS...THEN SLOWLY TAPER OFF...WITH SHOWERS
LIKELY WEST OF MARICOPA COUNTY THRU MONDAY MORNING.

PROGS REMAIN IN GOOD AGREEMENT IN SHIFTING THE PLUME OF DEEPEST
MOISTURE FURTHER OFF TO THE WEST ON MONDAY...KEEPING PWAT VALUES IN
EXCESS OF 2 INCHES TO THE WEST OF MARICOPA COUNTY. ALTHOUGH MLCAPE
IS NOT EXCESSIVE MONDAY...SREF PROBABILITY OF MLCAPE ABOVE 500 J/KG
IS OVER 70 PERCENT FOR SWRN AZ AND SERN CA DESERTS MONDAY AFTERNOON.
MODERATE SLY TO SELY STEERING FLOW REMAINS OVER THE AREA AND WE WILL
START TO SEE INCREASING DIFLUENCE ALOFT OVER SERN AZ AS ANOTHER
INVERTED TROF MOVES AROUND THE CENTRAL CONUS HIGH AND APPROACHES
FROM THE SOUTHEAST. AS A RESULT...STORMS COULD DEVELOP TO OUR
SOUTHEAST TOMORROW AND MOVE INTO THE CENTRAL DESERTS BY AFTERNOON.
DEEP MOISTURE OUT WEST ALONG WITH DECENT CAPE VALUES SUGGEST
CONTINUED POTENTIAL FOR LOCALLY HEAVY RAIN. TO BETTER BLEND WITH OUR
SURROUNDING OFFICES...HAVE EXTENDED THE FLASH FLOOD WATCH THRU 8 PM
MONDAY EVENING FOR ALL OF SERN CA AS WELL AS THE CO RIVER NORTH OF
YUMA...AND LA PAZ COUNTY. THIS INCORPORATES OUR WESTERN ZONES THAT
HAVE HIGHER TERRAIN...AND THUS BETTER FLASH FLOODING POTENTIAL.

OF COURSE...WITH ALL THE CLOUD COVER AND SHOWERS...HIGH TEMPS TODAY
ARE WELL BELOW SEASONAL NORMALS...AND WILL LIKELY STRUGGLE TO GET
OUT OF THE LOW TO MID 90S OVER MOST OF THE LOWER DESERTS. ON MONDAY
WE EXPECT SEVERAL DEGREES OF WARMING AS THERE WILL BE MORE SUNSHINE
AND NOT QUITE AS MUCH MOISTURE IN THE COLUMN. STILL...HIGHS SHOULD
STAY A FEW DEGREES OR MORE BELOW CLIMO. WILL GO WITH 99 DEGREES FOR
PHOENIX...THO PHOENIX COULD REACH 100 GIVEN ENOUGH SUNSHINE IN THE
AFTERNOON.

TUESDAY THROUGH SATURDAY...
GFS AND ECMWF CONTINUE TO KEEP MOIST MONSOONAL FLOW OVER THE DESERT
SOUTHWEST BUT WITH DAY TO DAY FLUCTUATIONS AS INVERTED TROUGHS MOVE
ACROSS MEXICO AND ARIZONA...WHILE DRIER AIR FROM THE EAST
OCCASIONALLY INTRUDES INTO EASTERN ARIZONA. THERE ARE MODEL
DIFFERENCES IN THOSE FEATURES AND SO THE DETAILS ARE UNCLEAR. PERHAPS
THE MOST NOTABLE DIFFERENCE IS THAT LATE IN THE WEEK THE GFS TRIES
TO ADVECT SOME DRY AIR FROM THE WEST AS TROUGHING FLATTENS THE
RIDGE. THE ECMWF IS MORE RELUCTANT TO DO THAT. MADE SOME SUBTLE
CHANGES TO THE FORECASTS TO NUDGE TOWARD THE GFS SCENARIO AS IT
MAKES SOME SENSE CLIMATOLOGICALLY TO NOT HAVE POPS GOING FOR THE
WHOLE CWA FOR OVER A WEEK. OVERALL...THE FORECASTS FOR TUESDAY
THROUGH SATURDAY ARE PRETTY SIMILAR TO PREVIOUS VERSION.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...DEEP
MOISTURE MOVING NORTHWARD INTO THE REGION WILL LIKELY KEEP AT LEAST
BKN-OVC MID-LEVEL CIGS OVER THE ENTIRE GREATER PHX AREA THROUGH THE
TAF PERIOD...WITH LIGHT SHOWERS LIKELY FROM TIME-TO-TIME THROUGH THE
LATE EVENING HOURS. THERE IS A POSSIBILITY THAT THUNDERSTORMS COULD
DEVELOP LATE THIS AFTERNOON AND EVENING...WHICH WOULD BRING HEAVIER
RAIN AND GUSTY WINDS TO THE TERMINALS...BUT CONFIDENCE IS TOO LOW TO
INCLUDE IN THE TAFS BEYOND A VCTS REMARK AT THIS TIME. WINDS TO
REMAIN ON THE LIGHT SIDE THROUGH THE TAF PERIOD...WITH AFTERNOON
WESTERLY BREEZES BECOMING EASTERLY BY LATE TONIGHT.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...DEEP
MOISTURE MOVING NORTHWARD INTO THE REGION WILL LIKELY KEEP AT LEAST
BKN-OVC MID-LEVEL CIGS OVER BOTH KIPL AND KBLH THROUGH ENTIRE TAF
PERIOD...WITH SHOWERS AND THUNDERSTORMS LIKELY FROM TIME-TO-TIME
THROUGH THE LATE EVENING HOURS. ANY THUNDERSTORMS THAT MOVE OVER
THE TERMINALS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...LOWER
VISIBILITIES...GUSTY WINDS...AND CIGS AOB 5K FT TO THE TERMINAL(S)
THEY AFFECT.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
SOUTHERLY FLOW ALOFT THROUGH THE ENTIRE FORECAST PERIOD IS EXPECTED
TO KEEP HUMIDITIES AND CHANCES FOR WETTING RAINS AT ABOVE-NORMAL
VALUES. WEAK DISTURBANCES EMBEDDED IN THIS FLOW WILL HELP TO
INCREASE SHOWER AND THUNDERSTORMS ACTIVITY EVEN MORE ON THURSDAY AND
FRIDAY...AND AGAIN ON SATURDAY AND SUNDAY. MINIMUM HUMIDITY VALUES
ARE EXPECTED TO FALL INTO THE 25 TO 35 PERCENT RANGE ACROSS THE
LOWER DESERTS...AND INTO THE 35 TO 45 PERCENT RANGE ACROSS THE
HIGHER ELEVATIONS EACH DAY...WITH VERY GOOD TO EXCELLENT OVERNIGHT
RECOVERIES. WINDS ARE EXPECTED TO REMAIN ON THE LIGHT SIDE...EXCEPT
NEAR THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH THROUGH 11 PM THIS EVENING
     AZZ022-025-026-027.

     FLASH FLOOD WATCH THROUGH MONDAY EVENING AZZ020-021.

CA...FLASH FLOOD WATCH THROUGH MONDAY EVENING CAZ030>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB/AJ
AVIATION...PERCHA
FIRE WEATHER...PERCHA
Hazardous weather outlook, Aug 25, 2:47 PM PDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
247 PM MST SUN AUG 25 2013

AZZ020-021-CAZ030>033-261300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
247 PM MST SUN AUG 25 2013 /247 PM PDT SUN AUG 25 2013/

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL
ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND
SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
OVERNIGHT TONIGHT. LOCALLY HEAVY RAIN IS LIKELY WITH ANY
THUNDERSTORM. THE PRIMARY WEATHER HAZARD IS VERY HEAVY RAIN LEADING
TO FLOODING OR FLASH FLOODING. STRONG GUSTY WINDS IN EXCESS OF 40 MPH
ARE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALTHOUGH MOISTURE WILL START TO DECREASE MONDAY...IT WILL STILL BE
SIGNIFICANT AND SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP DURING
THE DAY. THE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINS
LEADING TO FLASH FLOODING. AGAIN...THE PRIMARY WEATHER HAZARD IS VERY
HEAVY RAIN LEADING TO FLOODING OR FLASH FLOODING. A FLASH FLOOD WATCH
IS IN EFFECT THROUGH 8 PM ON MONDAY EVENING.

SUFFICIENT MOISTURE WILL LINGER INTO THE LATER PART OF THE WEEK AND
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY.
THUS...GUSTY WINDS IN EXCESS OF 40 MPH...LIGHTNING...AND LOCAL
FLOODING OF WASHES AND LOW LYING AREAS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ022-025>027-261300-
NORTHWEST MARICOPA COUNTY-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
247 PM MST SUN AUG 25 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM MST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...SOUTH-CENTRAL ARIZONA AND SOUTHWEST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
INTO THE EVENING HOURS TONIGHT. THE PRIMARY HAZARD IS VERY HEAVY RAIN
LEADING TO FLOODING OR FLASH FLOODING. IN ADDITION... GUSTY WINDS IN
EXCESS OF 40 MPH ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS. A
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 11 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ALTHOUGH MOISTURE WILL BE DECREASING STARTING MONDAY...IT WILL BE
SUFFICIENT TO ALLOW FOR AT LEAST A SLIGHT CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS EACH DAY THROUGH THE END OF THE WEEK. THE
PRIMARY WEATHER HAZARDS WILL BE GUSTY WINDS IN EXCESS OF 40
MPH...DEADLY LIGHTNING...LOCALLY HEAVY RAIN LEADING TO FLOODING OF
WASHES AND LOW LYING AREAS...AND PATCHY DENSE BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ023-024-028-261300-
GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
247 PM MST SUN AUG 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND
SOUTH-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS ARE LIKELY THIS AFTERNOON AND TONIGHT...ALONG WITH SOME
EMBEDDED THUNDERSTORMS. THE PRIMARY WEATHER HAZARD IS LOCALLY HEAVY
RAIN THAT COULD LEAD TO FLOODING OR FLASH FLOODING. IN ADDITION,..
STRONG GUSTY WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH STRONGER
THUNDERSTORMS. PATCHY DENSE BLOWING DUST IS POSSIBLE WITH THE GUSTY
OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MOISTURE WILL DECREASE STARTING ON MONDAY...BUT THERE WILL STILL BE
SUFFICIENT MOISTURE TO ALLOW FOR ISOLATED TO SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THROUGH THE END OF THE
WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40
MPH...DEADLY LIGHTNING...BRIEF HEAVY RAIN LEADING TO FLOODING OF
WASHES AND LOW LYING AREAS...AND PATCHY DENSE BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Aug 25, 11:15 AM PDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1115 AM MST SUN AUG 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     FLASH FLOOD      2 E FORTUNA FOOTHILLS   32.65N 114.38W
08/25/2013                   YUMA               AZ   TRAINED SPOTTER

            EVIDENCE OF MAJOR FLOODING ACROSS COUNTY 15E ROAD FROM
            LAST EVENINGS STORMS 1 2 MILE SOUTH OF I-8.

&&

EVENT NUMBER PSR1300141

MP
Special weather statement, Aug 25, 12:38 PM PDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1238 PM MST SUN AUG 25 2013

CAZ030-032-033-252015-
IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN
DESERTS-
1238 PM PDT SUN AUG 25 2013

...STRONG THUNDERSTORMS ONCE AGAIN AFFECTING IMPERIAL
COUNTY...EASTERN RIVERSIDE COUNTY...SOUTH CENTRAL SAN BERNARDINO
COUNTY...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND MOVE
NORTHWARD OVER EXTREME SOUTHEAST CALIFORNIA THROUGH THE REMAINDER OF
THE AFTERNOON. MANY OF THE STORMS WILL PRODUCE VERY HEAVY
RAIN...RESULTING IN FLOODING OF NORMALLY DRY CREEKS AND WASHES...AND
LOW LYING AREAS. SOME STREETS AND HIGHWAYS MAY BECOME IMPASSABLE.
THESE STORMS COULD ALSO PRODUCE GUSTY WINDS...BLOWING DUST...AND
SMALL HAIL AS WELL.

MOTORISTS ON INTERSTATES 8 AND 10 IN SOUTHEAST CALIFORNIA SHOULD BE
ALERT FOR RAPID CHANGES IN VISIBILITY.  ALSO WATCH FOR WATER OVER
ROADWAYS.

DO NOT DRIVE THROUGH AREAS WHERE MOVING WATER COVERS THE ROADWAY.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX
Special weather statement, Aug 25, 1:48 PM PDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
148 PM PDT SUN AUG 25 2013

CAZ030-032-033-252230-
IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN
DESERTS-
148 PM PDT SUN AUG 25 2013

...STRONG THUNDERSTORMS ONCE AGAIN AFFECTING IMPERIAL
COUNTY...EASTERN RIVERSIDE COUNTY...SOUTH CENTRAL SAN BERNARDINO
COUNTY...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND MOVE
NORTHWARD OVER EXTREME SOUTHEAST CALIFORNIA THROUGH THE REMAINDER OF
THE AFTERNOON. MANY OF THE STORMS WILL PRODUCE VERY HEAVY
RAIN...RESULTING IN FLOODING OF NORMALLY DRY CREEKS AND WASHES...AND
LOW LYING AREAS. SOME STREETS AND HIGHWAYS MAY BECOME IMPASSABLE.
THESE STORMS COULD ALSO PRODUCE GUSTY WINDS...BLOWING DUST...AND
SMALL HAIL AS WELL.

MOTORISTS ON INTERSTATES 8 AND 10 IN SOUTHEAST CALIFORNIA SHOULD BE
ALERT FOR RAPID CHANGES IN VISIBILITY.  ALSO WATCH FOR WATER OVER
ROADWAYS.

DO NOT DRIVE THROUGH AREAS WHERE MOVING WATER COVERS THE ROADWAY.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 5:04 PM PDTSpecial Weather StatementPSRImperial41 min
Aug 24, 5:59 PM PDTAreal Flood WarningPSRImperial4 hr
Aug 24, 7:00 PM PDTAreal Flood AdvisoryPSRImperial2 hr
Aug 25, 2:40 PM PDTAreal Flood AdvisoryPSRRiverside110 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.